Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 30, 2010, 2:13 PM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 2:13 PM MST (21:13 UTC)
- Expired
- Jul 30, 2010, 4:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967
WGUS55 KFGZ 302113
FFWFGZ
AZC005-302315-
/O.NEW.KFGZ.FF.W.0013.100730T2113Z-100730T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
213 PM MST FRI JUL 30 2010
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 415 PM MST
* AT 205 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERNWOOD
AND WUPATKI TRAILS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL LIKELY TRIGGER FLASH FLOODS WITHIN VULNERABLE
DRAINAGES IN AND DOWNSTREAM OF THE SCHULTZ FIRE BURN AREA. NORMALLY
DRY WASHES IN THE WARNING AREA WILL BECOME QUICKLY INUNDATED BY
FLOODWATERS.
AREAS IMPACTED BY THIS WARNING INCLUDE THOSE COMMUNITIES ALONG AND
NEAR HIGHWAY 89 NORTHEAST OF FLAGSTAFF...INCLUDING THE HUTCHINSON
ACRES...TIMBERLINE...WUPATKI TRAILS...AND FERNWOOD NEIGHBORHOODS.
AT THIS TIME THE WARNING DOES NOT INCLUDE THE DONEY PARK AREA EAST OF
HIGHWAY 89.
&&
LAT...LON 3539 11162 3539 11158 3533 11154 3526 11154
3529 11165
$$
DB3 follow-up statements
813
WGUS75 KFGZ 302152
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
252 PM MST FRI JUL 30 2010
AZC005-302315-
/O.CON.KFGZ.FF.W.0013.000000T0000Z-100730T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
252 PM MST FRI JUL 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
CENTRAL COCONINO COUNTY...
AT 243 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED
RAIN GAGES INDICATED THAT ONE-HALF TO ONE INCH OF RAIN HAS FALLEN
OVER THE SCHULTZ BURN AREA. SPOTTERS REPORT THAT WASHES ARE RUNNING
FULL AND OVERTOPPING ROADWAYS IN THE WARNED AREA. ADDITIONAL
RAINFALL IS POSSIBLE THIS AFTERNOON ACROSS THE BURN SITE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERNWOOD AND
WUPATKI TRAILS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL LIKELY TRIGGER FLASH FLOODS WITHIN VULNERABLE
DRAINAGES IN AND DOWNSTREAM OF THE SCHULTZ FIRE BURN AREA. NORMALLY
DRY WASHES IN THE WARNING AREA WILL BECOME QUICKLY INUNDATED BY
FLOODWATERS.
AREAS IMPACTED BY THIS WARNING INCLUDE THOSE COMMUNITIES ALONG AND
NEAR HIGHWAY 89 NORTHEAST OF FLAGSTAFF...INCLUDING THE HUTCHINSON
ACRES...TIMBERLINE...WUPATKI TRAILS...AND FERNWOOD NEIGHBORHOODS.
AT THIS TIME THE WARNING DOES NOT INCLUDE THE DONEY PARK AREA EAST OF
HIGHWAY 89.
&&
LAT...LON 3539 11162 3539 11158 3533 11154 3526 11154
3529 11165
$$
DB825
WGUS75 KFGZ 302155 CCA
FFSFGZ
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
252 PM MST FRI JUL 30 2010
AZC005-302315-
/O.COR.KFGZ.FF.W.0013.000000T0000Z-100730T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
252 PM MST FRI JUL 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
CENTRAL COCONINO COUNTY...
AT 243 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED
RAIN GAGES INDICATED THAT ONE-HALF TO ONE INCH OF RAIN HAS FALLEN
OVER THE SCHULTZ BURN AREA. SPOTTERS REPORT THAT WASHES ARE RUNNING
FULL AND OVERTOPPING ROADWAYS IN THE WARNED AREA. ADDITIONAL
RAINFALL IS POSSIBLE THIS AFTERNOON ACROSS THE BURN SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL LIKELY TRIGGER FLASH FLOODS WITHIN VULNERABLE
DRAINAGES IN AND DOWNSTREAM OF THE SCHULTZ FIRE BURN AREA. NORMALLY
DRY WASHES IN THE WARNING AREA WILL BECOME QUICKLY INUNDATED BY
FLOODWATERS.
AREAS IMPACTED BY THIS WARNING INCLUDE THOSE COMMUNITIES ALONG AND
NEAR HIGHWAY 89 NORTHEAST OF FLAGSTAFF...INCLUDING THE HUTCHINSON
ACRES...TIMBERLINE...WUPATKI TRAILS...AND FERNWOOD NEIGHBORHOODS.
AT THIS TIME THE WARNING DOES NOT INCLUDE THE DONEY PARK AREA EAST OF
HIGHWAY 89.
&&
LAT...LON 3539 11162 3539 11158 3533 11154 3526 11154
3529 11165
$$
DB175
WGUS75 KFGZ 302310
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
410 PM MST FRI JUL 30 2010
AZC005-302316-
/O.EXP.KFGZ.FF.W.0013.000000T0000Z-100730T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
410 PM MST FRI JUL 30 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST FOR CENTRAL
COCONINO COUNTY...
RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED AND ONLY LIGHT SHOWERS
CONTINUE AT THIS TIME. HIGH WATER IN WASHES SHOULD CONTINUE TO
SUBSIDE AND THE THREAT OF ADDITIONAL FLOODING HAS DIMINISHED...THUS
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
A FLASH FLOOD WATCH CONTINUES FOR ALL OF NORTHERN ARIZONA UNTIL
MIDNIGHT MST TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY
DEVELOP LATER THIS AFTERNOON AND THIS EVENING AND PRODUCE HEAVY
RAINFALL. ALL INTERESTS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAIN.
LAT...LON 3539 11162 3539 11158 3533 11154 3526 11154
3529 11165
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 12:30 PM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 30, 12:30 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1230 PM MST FRI JUL 30 2010 .SYNOPSIS...AN EXTREMELY MOIST SOUTHEASTERLY FLOW WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL AND THE POSSIBILITY OF FLASH FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS. && .UPDATE...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL NORTHERN ARIZONA FORECAST ZONES AS VERY HEAVY RAINFALL HAS QUICKLY DEVELOPED FROM NUMEROUS STORMS ACROSS THE FORECAST AREA EARLY THIS AFTERNOON. && .DISCUSSION...A VERY MOIST AIRMASS CONTINUES TO RESIDE OVER THE AREA THIS MORNING. CURRENT OBSERVATIONS SHOW OVER 1.2 INCHES PRECIPITABLE WATER AT FLAGSTAFF...OVER 2.0 INCHES AT PHOENIX THIS MORNING. SLIGHT STABILIZATION HAS OCCURRED SINCE YESTERDAY AROUND THE 400 MB LEVEL. INSTABILITY IS NOT OVERLY IMPRESSIVE...AND THE SOUNDING SUPPORTS HEAVY RAIN WITH LIMITED LIFT IN THE PRIME HAIL GROWTH REGIONS FROM ABOUT 23-33 KFT MSL LIMITING HAIL POTENTIAL AND EXTREME MOISTURE LIMITING STRONG WIND POTENTIAL. FAIRLY EXTENSIVE CLOUD COVER OVER PORTIONS OF NORTHERN AZ SHOULD ALSO LIMIT THE INTENSITY OF CONVECTION OVER WHAT MIGHT BE EXPECTED WITH SUCH LARGE PRECIPITABLE WATER VALUES. IN SUMMARY...ANOTHER DAY OF WIDESPREAD PRECIPITATION WITH POCKETS OF VERY HEAVY RAINFALL POSSIBLE. BEST POTENTIAL FOR STRONG STORMS WILL BE IN AREAS WHICH DEVELOP A FEW HOURS OF SUNSHINE IN THE LATE MORNING/EARLY AFTERNOON. CURRENT FORECAST IS ON TRACK AND NO UPDATES PLANNED THIS MORNING. && .PREV DISCUSSION/330 AM MST/...VERY MOIST AIRMASS RESIDING OVER ARIZONA TODAY THROUGH SUNDAY...POSSIBLY LINGERING INTO MONDAY...BEFORE SLIGHTLY DRIER AIR MOVES BACK INTO THE AREA. TEMPERATURES ALOFT DO NOT SHOW ANY COOLING TREND FOR TODAY. SOME COOLING IS INDICATED FOR SATURDAY ALONG WITH SOME INCREASES IN PW VALUES. DID LOOK EXTENSIVELY AT THE DATA COMING IN FOR A POSSIBLE FFA FOR TODAY...DECIDED TO HOLD OFF SINCE THE AIRMASS ADVECTING INTO NORTHERN AZ HAS ITS ORIGINS FROM SOUTH CENTRAL PARTS OF THE STATE...THAT IS CURRENTLY EXPERIENCING ON GOING CONVECTION AS OF 10Z. IF THE DAY SHIFT WARRANTS AND THEY SEE THE CLOUD COVER CLEARING OFF EARLY...SO THAT MORE CAPE CAN BUILD UP EARLY IN THE DAY...THEN A FFA MAY BE NEEDED FOR TODAY. DID PUT INTO THE GRIDS TRW+ WITH MENTION OF HEAVY RAIN POSSIBLE TODAY THROUGH SUNDAY. FOR SATURDAY SOME COOLING ALOFT APPEARS TO OCCUR AS ADVERTISED BY THE MODELS AND WITH THE INCREASE IN MOISTURE...THOSE TWO CONDITIONS MAY BE ENOUGH TO INCREASE THE THREAT OF FLASH FLOODING...AND WARRANT AN FFA. AGAIN IF CLOUD COVER IS TOO DENSE TO BEGIN THE DAY ON SATURDAY...THAT COULD KEEP THE THREAT OF FLASH FLOODING LOW. FOR SUNDAY INTO WEDNESDAY THE LOW PRESSURE THAT MOVE WESTWARD ACROSS ARIZONA WILL CONTINUE TO MOVE FARTHER AWAY TO THE WEST ALLOWING FOR SOME MIDLEVEL DRYING...HOWEVER THE LOW LEVELS WILL STILL REMAIN FAIRLY MOIST...SO EXPECTING MORE OF A MODERATE TO PERHAPS WEAK MONSOON PATTERN SETTING UP FOR NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...SCT-NMRS SHRA/TSRA WILL CONTINUE INTO THE EVENING HOURS...DIMINISHING AFT 04-06Z. HEAVY RAINFALL LIKELY WITH AREAS MVFR AND LOCAL IFR VIS/CIGS PSBL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR ALL NORTHERN ARIZONA FORECAST ZONES UNTIL MIDNIGHT TONIGHT. PUBLIC.......DJO AVIATION.....DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 30, 12:23 PM MST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1223 PM MST FRI JUL 30 2010 AZZ004>018-037>040-310700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1223 PM MST FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. STORMS ARE EXPECTED TO BECOME WIDESPREAD OVER NORTHERN ARIZONA IN THE AFTERNOON AND EVENING. THE MAIN THREATS WILL BE EXTREMELY HEAVY RAIN AND LOCALIZED FLOODING. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL NORTHERN ARIZONA FORECAST ZONES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE EAST OF ARIZONA WILL CONTINUE TO BRING MOIST SOUTHEASTERLY FLOW OVER THE STATE. THE THREAT FOR SHOWERS AND THUNDERSTORMS ALONG WITH HEAVY RAIN WILL CONTINUE INTO EARLY NEXT WEEK WITH A POTENTIAL DRYING TREND BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 30, 12:32 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1232 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 4 W PRESCOTT 34.58N 112.52W
07/30/2010 M1.01 INCH YAVAPAI AZ TRAINED SPOTTER
1.01 INCHES OF RAIN IN 45 MINUTES
&&
EVENT NUMBER FGZ1000146
LATTOLocal storm report, Jul 30, 12:53 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1253 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 5 WSW PRESCOTT 34.55N 112.53W
07/30/2010 M0.90 INCH YAVAPAI AZ TRAINED SPOTTER
.90 INCHES OF RAIN IN 20 MINUTES
&&
LATTOLocal storm report, Jul 30, 1:10 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
110 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HEAVY RAIN HEBER-OVERGAARD 34.41N 110.57W
07/30/2010 M1.65 INCH NAVAJO AZ TRAINED SPOTTER
1.65 INCHES OF PRECIPITATION IN ONE HOUR
&&
EVENT NUMBER FGZ1000147
LATTOLocal storm report, Jul 30, 1:11 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
111 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN TONTO VILLAGE 34.32N 111.13W
07/30/2010 E1.40 INCH GILA AZ TRAINED SPOTTER
ESIMATED 1 3 8 INCHES RAINFALL
&&
EVENT NUMBER FGZ1000148
LATTOThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:21 PM MST | Areal Flood Advisory | FGZ | Navajo | 114 min |
| Jul 29, 8:14 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 29, 9:26 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jul 30, 12:36 AM MST | Areal Flood Advisory | FGZ | Navajo | 114 min |
| Jul 30, 12:06 PM MST | Areal Flood Advisory | FGZ | Yavapai | 114 min |
| Jul 30, 12:16 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 36 hr |
| Jul 30, 12:24 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Navajo, Yavapai | 111 min |
| Jul 30, 12:35 PM MST | Flash Flood Warning | FGZ | Yavapai | 115 min |
| Jul 30, 2:02 PM MST | Flash Flood Warning | FGZ | Gila | 88 min |
| Jul 30, 2:49 PM MST | Areal Flood Advisory | FGZ | Coconino | 86 min |
| Jul 30, 3:38 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 112 min |
| Jul 30, 4:08 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 111 min |
| Jul 30, 4:25 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.